MAUDE Adverse Event Report: ABIOMED, INC. IMPELLA 2.5; TEMPORARY NON-ROLLER TYPE LEFT HEART SUPPORT BLOOD PUMP

ABIOMED, INC. IMPELLA 2.5; TEMPORARY NON-ROLLER TYPE LEFT HEART SUPPORT BLOOD PUMP
Model Number IMPELLA 2.5
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Arrhythmia (1721); Tachycardia (2095); Ventricular Fibrillation (2130)
Date of Event 11/11/2022
Type of Reportable Event Serious Injury
Event or Problem Description
The complainant reported a patient noted as high risk percutaneous coronary intervention was implanted with an impella 2.5 device for mechanical circulatory support.It was reported that during impella placement, the patient experienced episodes of ventricular tachycardia and ventricular fibrillation.It was stated that the patient was shocked, and rhythm was restored.The patient remained on impella support for the intervention, and was successfully weaned and explanted.
 
Additional Manufacturer Narrative
The impella device was not received from the customer, therefore, investigation of the device was not possible.Should the device or any new information be received, a supplemental mdr will be filed.This report is being filed as part of a retrospective review of historical records.

Brand Name
IMPELLA 2.5
Common Device Name
TEMPORARY NON-ROLLER TYPE LEFT HEART SUPPORT BLOOD PUMP
Manufacturer (Section D)
ABIOMED, INC.
22 cherry hill dr.
danvers MA 01923
Manufacturer (Section G)
ABIOMED, INC.
22 cherry hill dr.
danvers MA 01923
Manufacturer Contact
derek sammarco
22 cherry hill dr.
danvers, MA 01923
MDR Report Key20729217
Report Number1220648-2024-23568
Device Sequence Number18218824
Product Code OZD
UDI-Device Identifier00813502011081
UDI-Public(01)00813502011081(10)2023232172(17)231130
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
P140003
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/19/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/30/2023
Device Model NumberIMPELLA 2.5
Device Catalogue Number005042-RO
Device Lot Number2023232172
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/11/2022
Initial Report FDA Received Date11/19/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/09/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention; Life Threatening;
Patient Age63 YR
Patient SexMale
Patient EthnicityNon Hispanic
Patient RaceWhite